MAUDE Adverse Event Report: MDT PUERTO RICO OPERATIONS CO; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MDT PUERTO RICO OPERATIONS CO; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8578
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: product id: 8637-40, serial#: (b)(4), implanted: (b)(6) 2014, product type: pump.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
On 2020-oct-23, information was received from an healthcare professional (hcp), via a manufacturer representative (rep), regarding a patient receiving dilaudid (10 mg/ml) via an implantable pump for non-malignant pain and complex regional pain syndrome type 1.It was reported that during a procedure, the hcp was unable to aspirate the catheter and chose to replace the pump segment.No external factors known.The issue was resolved with replacement of the pump segment of the catheter.The patient's status was alive, no injury.
 
Additional Manufacturer Narrative
Continuation of d11: product id: 8637-40, serial# (b)(6), implanted: (b)(6) 2014, explanted: (b)(6) 2020, product type: pump.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received from a company representative who reported that the inability to aspirate the catheter occurred during a routine pump replacement procedure.
 
Additional Manufacturer Narrative
H3: analysis of the implantable intrathecal catheters (s/n: (b)(6) found no significant anomalies which affected infusion.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
NA
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MDT PUERTO RICO OPERATIONS CO
rd 31 km 24 hm 4
juncos PR 00777
MDR Report Key10742949
Report Number3004209178-2020-18778
Device Sequence Number16441916
Product Code LKK
UDI-Device Identifier00643169100879
UDI-Public00643169100879
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/20/2015
Device Model Number8578
Device Catalogue Number8578
Device Lot NumberH913875005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2020
Supplement Date Received by Manufacturer10/28/2020
01/29/2021
Initial Report FDA Received Date10/27/2020
Supplement Report FDA Received Date10/30/2020
02/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H10."
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR